Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 225, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 28, 2000, 5:09 AM CDT for Clark County, Crawford County, Illinois. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 28, 2000, 5:09 AM CDT (10:09 UTC)
- Expired
- Jul 28, 2000, 5:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clark County, IL, Crawford County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:20 AM CDT | Thunderstorm Wind | West Union, IL | Thunderstorm winds blew down several large trees in West Union. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1924 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
153
WUUS53 KILX 281010
SVRSPI
ILC023-033-281045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
509 AM CDT FRI JUL 28 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN EAST CENTRAL ILLINOIS
CRAWFORD COUNTY IN SOUTHEAST ILLINOIS
* UNTIL 545 AM CDT
* AT 509 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ANNAPOLIS...OR ABOUT 13 MILES NORTHWEST OF
ROBINSON...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST UNION
HUTSONVILLE
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 3927 8795 3909 8793 3905 8767 3923 8764
3934 8767
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:00 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 28, 3:00 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 AM CDT FRI JUL 28 2000 PLENTY OF FORECAST CHALLENGES NEXT 48 HRS...WITH FOCUS ON PRECIPITATION AND TEMPS. LATEST 06Z SURFACE ANALYSIS DEMONSTRATING SURFACE LOW PRESSURE JUST EAST OF KBMI. WEAK SFC BOUNDARY ACROSS NORTH CENTRAL ILLINOIS. LATEST 0645Z IR SATELLITE IMAGE DEMONSTRATING PLENTY OF CLOUDS ACROSS CWA. LATEST 07Z SFC OBSERVATIONS ALSO DEMONSTRATING SOME FOG AND LOW CIGS ACROSS PARTS OF CWA. LATEST 0645Z W/V IMAGE DEMONSTRATING S/W ACROSS LK MI. ANOTHER DECENT S/W WAS ACROSS MISSOURI INTO CENTRAL PLAINS STATES. LATEST 0710Z KSTL RADAR INDICATING PLENTY OF PRECIPITATION ACROSS CENTRAL MO AND WDLY SCATTERED PCPN ACROSS NORTH CENTRAL MO. KILX 0714Z RADAR PICKS UP SCATTERED -TSRA SOUTH CENTRAL AND SOUTHEAST ILLINOIS. SHRA WAS DETECTED IN AND NEAR KILX. DEPENDING ON COVERAGE WILL AFFECT WORDING OF FIRST PERIOD ZONES. MODELS ARE SOMEWHAT SIMILAR WITH THE MAIN FEATURES OF THE STRENGTH/PLACEMENT OF RIDGE ACROSS SOUTHWEST U.S. AND A SOMEWHAT STACKED SLOW MOVING LOW ACROSS REGION. HOWEVER...AGAIN SEVERAL DIFFERENCES WERE ALSO NOTED...ESPECIALLY WITH PLACEMENT AND STRENGTH OVER NEXT 48 HRS. MODEL CONFIDENCE IS A LITTLE BETTER WITH MODELS DETECTING OCCURRING PRECIPITATION A LITTLE BETTER THEN PAST SEVERAL RUNS...BUT STILL NOT THE BEST. ELECT TO GO WITH AN ETA/AVN BLEND. ETA MOVES SFC LOW ACROSS CWA SLOWLY EAST AND SOUTH INTO INDIANA AND REMAINS THERE OVER NEXT 48 HRS. WEAK SFC BOUNDARY REMAIN NEAR OR ACROSS CWA NEXT 24 HRS AND THEN GRADUALLY MOVE OUT OF THE AREA. ETA PLACES CURRENT H50 S/W ACROSS EASTERN WI/LK MI SLOWLY SOUTH AND ACROSS CWA NEXT 48 HRS. ETA HAS H50 S/W ACROSS MISSOURI INTO CENTRAL PLAINS STATES MOVE EAST INTO OHIO VALLEY TONIGHT AND MERGE WITH S/W ACROSS REGION NEXT 48 HRS. CURRENTLY KILX SOUNDING ALREADY UNSTABLE. ETA MODEL SOUNDINGS DEMONSTRATING SOME LOW INSTABILITY NEXT 48 HRS. GENERALLY WITH LI/S -2 TO -4 AND CAPES 1000-1500 J/KG. MODEL SOUNDINGS SUGGEST ISOLATED SEVERE THUNDERSTORM WOULD BE POSSIBLE WITH PRIMARY THREAT LARGE HAIL OR DAMAGING WINDS. ETA PLACES H85 TEMPS OF +14 BY 12Z SAT...H85 +14 TO +16 BY 00Z SUN...AND AROUND +14 THROUGH 00Z MON. ETA KEEPING FAIRLY HIGH 70-80% UNTIL 12Z SUN OVER SOUTHERN AND EASTERN CWA...DRIER ON SUNDAY...AND THEN HIGHER H70 RH BACK BY 00Z MON. ETA/NGM KEEPING 80-90% 925MB RH ACROSS CWA UNTIL SUNDAY THEN BRINGING DRIER LOW-LEVEL MOISTURE LATE ON SUNDAY. ETA T/H CROSS SECTIONS INDICATING HIGH LOW AND MID LEVEL MOISTURE MAINLY NEXT 48 HRS. FWC/FAN WERE MORE IN LINE NEXT 24 HRS THEN HAVING SOME DIFFERENCES. WILL LEAN ON COOLER AND ADJUST ACCORDINGLY. EXTENDED ON TRACK AND NO CHANGES ARE EXPECTED AT THIS TIME. ...PRELIMINARY CCF FOR COORDINATION ONLY... SPI EE 081/065 079/063 082 13444 PIA EB 081/065 078/062 081 13444 DEC EE 081/065 079/063 082 13444 CMI EE 080/065 078/062 080 13644 MTO EE 080/065 079/063 081 13644 LWV TE 080/068 080/064 082 13864 .ILX...NONE. EH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:19 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 41 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.